MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE OUTER SHEATH/ FORCEPS INSERT; SHEATH FOR RIGID ENDOSCOPE

KARL STORZ SE & CO. KG CLICKLINE OUTER SHEATH/ FORCEPS INSERT; SHEATH FOR RIGID ENDOSCOPE
Model Number 30310MDS
Medical Device Problem Codes Scratched Material (3020); Insufficient Device Problem Information (3190); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): according to the received information, when trying to pull out the forceps (art.30310mds), some resistance was felt.After that, it was found that a part of the outer sheath material was damaged.The part of the damaged material was not found yet.It was stated that at present, the patient is in good condition.Based on the information available so far, there could be a risk of a foreign body left in the patient.So, there is not yet enough information available to classify the health impact or if any occurred.(mfr's.Internal complaint (b)(4)).
 
Additional Manufacturer Narrative
On 17th march 2022 photos of the affected product were received and the manufacturer was informed that the product has been discarded by the customer.The product could, therefore, not be returned to the manufacturer and the investigation could only be based on the received information and photos.The photos show that there are damages (e.G.Scratches) on the insulation of the outer sheath of the forceps insert.Based on the visible damages and the received incident description, it can be assumed that the damage to the insulation potentially happened when the instrument was pulled out by the user during the surgery.Since the product has already been discarded, the damage could not be inspected in more detail.Based on the age of the product, it could also be possible that there had been wear and tear to the sheath before.In the corresponding ifu of the product the risk of a damaged insulation is pointed out and it is stated to check all articles for function and damages immediately before and after every use and to withdraw damaged devices from use.
 
Event or Problem Description
Further information received: no residual capsules or other residues were found in the patient's body, and the surgery was completed as scheduled.

Brand Name
CLICKLINE OUTER SHEATH/ FORCEPS INSERT
Common Device Name
SHEATH FOR RIGID ENDOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key13625182
Report Number9610617-2022-00019
Device Sequence Number17452128
Product Code GCJ
UDI-Device Identifier04048551121771
UDI-Public4048551121771
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30310MDS
Device Catalogue Number30310MDS
Device Lot NumberUW04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown